MAUDE Adverse Event Report: STERILMED, INC. MULTI CLIP APPLIER LIGACLIP ERCA ROTATING MEDIUM/LARGE CLIPS; CLIP, IMPLANTABLE, REPROCESSED

STERILMED, INC. MULTI CLIP APPLIER LIGACLIP ERCA ROTATING MEDIUM/LARGE CLIPS; CLIP, IMPLANTABLE, REPROCESSED
Model Number ETHER320
Medical Device Problem Codes Failure to Form Staple (2579); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.The root cause of the event could not be determined based on the available information, however clinical and procedural factors including vessel or tissue characteristics, or operator technique are factors that could have contributed.Furthermore, the event could be related to the device potentially as a result of clip mis-formation or a feeding issue.As per the instructions for use, the reprocessed multiple clip applier is intended for use on tubular structures or vessels wherever a metal ligating clip is indicated.The tissue being ligated should be consistent with the size of the clip.The sterilmed reprocessed multiple clip applier is an automatic ligating clip applier that delivers titanium ligating clips.The instrument and clips are designed to offer a fast, efficient means of ligation.The clips are applied to the vessel or other tubular structures by positioning the jaws with the clip around the vessel and fully squeezing the handles of the applier.When the handles are completely released, a new clip is automatically advanced into the jaws of the instrument.Reprocessed multiple clip appliers have been cleaned, evaluated for continued integrity, packaged, and sterilized for a single subsequent use.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient of an unknown age and ethnicity underwent a total laparoscopic hysterectomy (tlh) with bilateral salpingo-oophorectomy (bso) using the reprocessed multi clip applier ligaclip erca rotating medium with large clips (ether320/unknown lot #) and the clips did not hold and fell off the tissue.The surgeon used an entire reprocessed clip applier however the device did not function as intended to stop the bleeding.A brand-new clip applier (not refurbished) was opened, and bleeding was stopped after applying one clip.No further information was provided at this time.Based on the information provided, the event of bleeding was caused as the clips did not hold and fell off the tissue.Clip not holding during the procedure is a reportable malfunction.

Brand Name
MULTI CLIP APPLIER LIGACLIP ERCA ROTATING MEDIUM/LARGE CLIPS
Common Device Name
CLIP, IMPLANTABLE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key12010778
Report Number2134070-2021-00008
Device Sequence Number11921557
Product Code NMJ
UDI-Device Identifier10888551018937
UDI-Public10888551018937
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K033579
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberETHER320
Device Catalogue NumberETHER320
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2021
Initial Report FDA Received Date06/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;